Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 1, NWS Birmingham, AL

January 6, 2009Jefferson County, Tuscaloosa County, Walker County, Alabama

NWS Birmingham, AL issued this tornado warning at Jan 6, 2009, 1:37 PM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2009, 1:37 PM CST (19:37 UTC)
Expired
Jan 6, 2009, 2:00 PM CST
In force
23 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 061937
TORBMX
ALC073-125-127-062000-
/O.NEW.KBMX.TO.W.0001.090106T1937Z-090106T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CST TUE JAN 6 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  EASTERN WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SUMITON...DORA...CORDOVA...
  NORTH CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 200 PM CST

* AT 137 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BANKHEAD LOCK AND
  DAM...OR 17 MILES NORTH OF HOLT...MOVING NORTHEAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  GORGAS STEAM PLANT...GORGAS AND 8 MILES SOUTHEAST OF PARRISH BY 150
  PM CST...
  SUMITON...DORA...BURNWELL AND ROCKY HOLLOW BY 155 PM CST...
  SIPSEY AND 6 MILES SOUTHEAST OF LYNNS PARK BY 200 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275...
AND US 78 EXIT NUMBERS 65 THROUGH 85.

THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3348 8758 3361 8742 3394 8717 3372 8684
      3334 8739
TIME...MOT...LOC 1937Z 229DEG 56KT 3353 8736

$$

10/ARM
2 follow-up statements
000 
WWUS54 KBMX 061943
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CST TUE JAN 6 2009

ALC073-125-127-062000-
/O.CON.KBMX.TO.W.0001.000000T0000Z-090106T2000Z/
TUSCALOOSA AL-JEFFERSON AL-WALKER AL-
143 PM CST TUE JAN 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR EASTERN
WALKER...NORTHWESTERN JEFFERSON AND NORTHEASTERN TUSCALOOSA
COUNTIES...

AT 143 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR LITTLE SHOAL...OR ABOUT 16
MILES SOUTHWEST OF CORDOVA...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  GORGAS STEAM PLANT...GORGAS AND GOODSPRINGS BY 150 PM CST...
  BIRMINGHAMPORT AND 9 MILES SOUTHEAST OF CORDOVA BY 155 PM CST...
  QUINTON...WEST JEFFERSON...MILLER STEAM PLANT AND BURNWELL BY 200
  PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275...
AND US 78 EXIT NUMBERS 65 THROUGH 85.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3341 8729 3355 8742 3394 8717 3372 8684
TIME...MOT...LOC 1943Z 237DEG 45KT 3356 8728

$$

10/ARM
000 
WWUS54 KBMX 061949
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CST TUE JAN 6 2009

ALC125-061959-
/O.CAN.KBMX.TO.W.0001.000000T0000Z-090106T2000Z/
TUSCALOOSA AL-
149 PM CST TUE JAN 6 2009

...THE TORNADO WARNING FOR NORTHEASTERN TUSCALOOSA COUNTY IS
CANCELLED...

LAT...LON 3349 8722 3358 8731 3391 8713 3372 8684
TIME...MOT...LOC 1949Z 237DEG 45KT 3360 8720

$$

ALC073-127-062000-
/O.CON.KBMX.TO.W.0001.000000T0000Z-090106T2000Z/
JEFFERSON AL-WALKER AL-
149 PM CST TUE JAN 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR
SOUTHEASTERN WALKER AND NORTHWESTERN JEFFERSON COUNTIES...

AT 149 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF GORGAS STEAM
PLANT...OR ABOUT 14 MILES SOUTH OF CORDOVA...MOVING NORTHEAST AT 50
MPH.

THE TORNADO WILL BE NEAR...
  BIRMINGHAMPORT AND 9 MILES SOUTHEAST OF CORDOVA BY 155 PM CST...
  QUINTON...WEST JEFFERSON...MILLER STEAM PLANT AND BURNWELL BY 200
  PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275...
AND US 78 EXIT NUMBERS 70 THROUGH 85.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3349 8722 3358 8731 3391 8713 3372 8684
TIME...MOT...LOC 1949Z 237DEG 45KT 3360 8720

$$

10/ARM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 6, 12:01 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 6, 12:01 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1201 PM CST TUE JAN 6 2009

.UPDATE...AVIATION UPDATE.

&&

.SHORT TERM...TODAY AND TONIGHT.

QUASI-STATIONARY FRONT LOCATED CLOSE TO INTERSTATE 20 HAS NOT MOVED
MUCH OVERNIGHT WITH A SOLID AREA OF RAIN NORTH OF I-20. EVEN THOUGH
RAINFALL HAS BEEN STEADY ALL NIGHT ACROSS NORTH ALABAMA...AMOUNTS
HAVE NOT BEEN TOO EXCESSIVE WITH MAXIMUM RADAR ESTIMATED TOTALS
SINCE 6 PM MONDAY BETWEEN 1.5 AND 2.5 INCHES IN A STRIPE FROM
SULLIGENT IN CENTRAL LAMAR COUNTY...EXTENDING NORTHEAST TO JASPER
AND BLOUNTSVILLE. WITH AREAS NORTH OF I-20 EXPECTED TO REMAIN ON THE
COOL SIDE OF BOUNDARY THROUGH TODAY...CURRENT FLASH FLOOD WATCH IN
GOOD SHAPE ALTHOUGH IT MAY NEED TO BE EXTENDED INTO THE EVENING
HOURS. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL POSSIBLE IN AND NEAR
FLASH FLOOD WATCH AREA.

NOT MUCH CHANGE IN THE PREVIOUS THINKING REGARDING TIMING OR SEVERE
POTENTIAL. I THINK THE PRIMARY MESO-SCALE FEATURE THAT MAY
INFLUENCE AMOUNT OF SEVERE STORMS THIS AFTERNOON IS SURFACE WAVE
FORECAST TO DEVELOP ALONG SURFACE FRONT. LATEST MODELS RUNS SUGGEST
SURFACE LOW MAY BE FORMING SOONER AND FARTHER NORTH...WHICH WOULD
DECREASE LOW LEVEL CONVERGENCE IN WARM SECTOR. MODELS ALSO SHOWING
MAXIMUM QPF STAYING ON COOL SIDE OF ADVANCING COLD FRONT...WITH
MINIMAL CONVECTIVE QPF ALONG BOUNDARY. THIS MAY BE DUE TO THE FACT
THAT LARGE SCALE FORCING IS LOCATED A LITTLE TOO FAR UPSTREAM FROM
SURFACE INSTABILITY. 06Z NAM MODEL DOES HOWEVER BRING FORCING CLOSER
TO INSTABILITY AXIS BY 21Z TODAY. ONE SEVERE WEATHER PARAMETER THAT
IS NOT IN DOUBT IS EXPECTED WIND SHEAR. LOW LEVEL JET OF 55 KNOTS
WILL FORM IN WARM SECTOR THIS AFTERNOON WITH FAVORABLE HODOGRAPHS
FOR ROTATING SUPERCELLS. WARM SECTOR TEMPERATURES WILL WARM INTO THE
LOWER 70S WITH DEWPOINTS IN THE MID 60S. THIS WILL PRODUCE CAPES
NEAR 1000 J/KG.

NAM MODEL IS ALSO SHOWING A LULL IN THE CONVECTIVE ACTIVITY EARLY
THIS EVENING AS VERTICAL FORCING WEAKENS. A SECOND WAVE OF FORCING
THEN DEVELOPS AND APPROACHES SURFACE FRONT BY 06Z. THUS...IT IS
BECOMING INCREASING LIKELY THAT CONVECTIVE LINE COULD INTENSIFY
ACROSS SOUTHEAST ALABAMA BETWEEN 9 PM AND MIDNIGHT.

.LONG TERM...WEDNESDAY THROUGH MONDAY.

LOOKS LIKE ANOTHER SHORT WAVE WILL PASS THROUGH ON WEDNESDAY...THE
FINAL KICK TO CLEAR US OUT. A FEW SHOWERS ARE EXPECTED DURING THE
DAY. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT IS A TEMPERATURE
FORECAST AND USED A BLEND OF GUIDANCE...THICKNESS AND GENEROUS
TWEAKING TO GET AVERAGE TO SLIGHTLY ABOVE AVERAGE TEMPERATURES.

HIGH PRESSURE WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT WITH
MODEST RETURN FLOW AHEAD OF ANOTHER COLD FRONT WHICH IS SCHEDULED
TO ARRIVE ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE
FROM LATE SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS
BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY
BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY.

SOME UNCERTAINTIES WITH PRECIPITATION CHANCES AT THE END OF THE
PERIOD. THE GFS CONTINUES ADVERTISING A LOW COMING OUT OF THE
WESTERN GULF BRINGING US ANOTHER GOOD ROUND OF RAIN...OR SOMETHING
WINTRY...ON TUESDAY...WHILE THE ECMWF KEEPS US DRY. ENSEMBLES TEND
TO FAVOR THE ECMWF HERE.

&&

.AVIATION...18Z TAF DISCUSSION.

A WARM FRONT EXTENDS JUST NORTH OF THE I-20 CORRIDOR. NORTH OF THE
FRONT...SHOWERS WILL PERSIST THROUGH MUCH OF THE AFTERNOON. AHEAD OF
AN APPROACHING COLD FRONT...EXPECT SHOWERS AND THUNDERSTORMS TO
INCREASE IN COVERAGE OVER WEST ALABAMA THIS AFTERNOON...AND SPREAD
EASTWARD BY EARLY EVENING. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY
WINDS WILL BE POSSIBLE. ALONG THE FRONT...SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD BE SEVERE.
CURRENT THINKING ON FRONTAL TIMING WILL BE 00Z AT TCL...01Z AT BHM
AND EET...03Z AT ANB...AND 06Z AT MGM AND TOI.  WITH ANY
THUNDERSTORMS AND HEAVIER RAIN SHOWERS...LOWERED CEILINGS AND
DECREASED VISIBILITIES...WITH LIKELY IFR CONDITIONS...WILL BE
POSSIBLE. BRIEF PERIODS OF LIFR CONDITIONS ARE ALSO POSSIBLE. BEHIND
THE FRONT...EXPECT LIGHT RAIN TO CONTINUE FOR SEVERAL HOURS...WITH
INCREASING CEILINGS BY WEDNESDAY MORNING.

OVERALL CONFIDENCE IN TIMING OF THUNDERSTORM DEVELOPMENT IS FAIRLY
LOW...AND UPDATES WILL BE LIKELY THROUGH THE AFTERNOON AND EVENING
HOURS.

14

&&

.HYDROLOGY...

FLOOD WARNINGS CONTINUE FOR THE TOMBIGBEE RIVER AT BEVILL LOCK
AND DAM. THE 2 AM STAGE WAS NEAR 114 FT WITH FLOOD STAGE AT 122
FEET. THE CURRENT FORECAST IS FOR THE RIVER TO RISE TO NEAR 127
FEET BY EARLY THURSDAY MORNING AND THEN BEGIN A SLOW FALL.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM TODAY NORTH OF LINE FROM
ALICEVILLE...TO BIRMINGHAM...TO CENTRE.
LAKE WIND ADVISORY UNTIL 9PM TONIGHT SOUTH OF A LINE FROM
LIVINGSTON...TO CLANTON...TO LAFAYETTE.

&&
Hazardous weather outlook, Jan 6, 9:15 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CST TUE JAN 6 2009

ALZ011>015-017>050-071230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
915 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...FROM
THE CITIES OF ALICEVILLE...BIRMINGHAM...TALLADEGA...AND WEDOWEE...
SOUTHWARD.  THE PRIMARY THREAT TIME IS BETWEEN THE HOURS OF NOON AND
10 PM. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS ASSOCIATED
WITH BOW ECHOES. HOWEVER...TORNADOES WILL ALSO BE POSSIBLE WITH THE
STRONGER STORMS. FLASH FLOODING WILL ALSO BE A CONCERN ROUGHLY ALONG
AND NORTH OF INTERSTATE 20 THROUGH 6 PM.

STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A
SLOW MOVING COLD FRONT...STARTING EARLY THIS AFTERNOON NEAR THE
ALABAMA...MISSISSIPPI STATE LINE...AND MOVING EASTWARD THROUGH THE
DAY. MOISTURE AND WIND PROFILES WILL BE FAVORABLE FOR THE DEVELOPMENT
OF STRONG STORMS...BUT QUESTIONS REMAIN ABOUT AVAILABLE INSTABILITY.
THERE IS SOME CONCERN THAT A FEW BREAKS IN THE CLOUDS MAY OCCUR IN
THE WARM SECTOR OVER SOUTHERN PORTIONS OF CENTRAL ALABAMA...WHICH
WOULD RAPIDLY DESTABILIZE THE ATMOSPHERE AND SUPPORT THE DEVELOPMENT
OF ISOLATED SUPERCELLS...AND TORNADOES. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING SITUATION.

HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN
ALABAMA WILL PRODUCE MINOR ALONG THE TOMBIGBEE RIVER BASIN
LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL ACROSS PORTIONS OF NORTHERN MISSISSIPPI AND NORTHERN
ALABAMA WILL PRODUCE MINOR FLOODING ALONG THE TOMBIGBEE RIVER BASIN
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jan 6, 11:21 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CST TUE JAN 6 2009

ALZ023-061745-
TUSCALOOSA-
1121 AM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1145 AM
CST...

AT 1121 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAKE LURLEEN STATE PARK...OR 7 MILES NORTHWEST OF
NORTHPORT...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LAKE LURLEEN STATE PARK.
  SAMANTHA.
  WINDHAM SPRINGS.
  BANKHEAD LOCK AND DAM.
  WHITSON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Jan 6, 11:41 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CST TUE JAN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     FLASH FLOOD      7 NW ATTALLA            34.09N 86.18W
01/06/2009                   ETOWAH             AL   EMERGENCY MNGR

            ONE CULVERT HAS BEEN WASHED AWAY IN WESTERN ETOWAH
            COUNTY. THE MAIN WATER LINE INTO THE COMMUNITY HAS ALSO
            BEEN WASHED AWAY. THIS WAS NEAR DEE HICKS ROAD AND MAYO
            ROAD JUST NORTH OF US 278.

&&

LINHARES
Special weather statement, Jan 6, 12:15 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CST TUE JAN 6 2009

ALZ018>020-061900-
CALHOUN-CHEROKEE-ETOWAH-
1215 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHEROKEE AND ETOWAH
COUNTIES UNTIL 100 PM CST...

AT 1215 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF PIEDMONT...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PIEDMONT.
  ELLISVILLE.
  HOWELLS CROSSROADS.
  WATERHOUSE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 12:15 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CST TUE JAN 6 2009

ALZ020-061900-
CHEROKEE-
1215 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHEROKEE AND ETOWAH
COUNTIES UNTIL 100 PM CST...

AT 1215 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF PIEDMONT...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PIEDMONT.
  ELLISVILLE.
  HOWELLS CROSSROADS.
  WATERHOUSE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 12:30 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST TUE JAN 6 2009

ALZ015-017-024-061900-
BLOUNT-JEFFERSON-WALKER-
1230 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR BLOUNT...JEFFERSON AND WALKER
COUNTIES UNTIL 100 PM CST...

AT 1230 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR SUMITON...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EMPIRE.
  PARTRIDGE CROSSROADS.
  ARKADELPHIA.
  RICKWOOD CAVERNS.
  HAYDEN.
  MOUNT OLIVE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jan 6, 12:41 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CST TUE JAN 6 2009

ALZ022-061915-
PICKENS-
1241 PM CST TUE JAN 6 2009

...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 115 PM CST...

AT 1241 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ETHELSVILLE TO PICKENSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF MILLPORT TO PICKENSVILLE...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE GROVE.
  OWENS.
  REFORM.
  LUBBUB.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:50 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Jan 6, 7:22 AM CSTFlash Flood WarningBMXBlount4 hr
Jan 6, 7:34 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston4 hr
Jan 6, 7:43 AM CSTAreal Flood AdvisoryBMXCherokee, Etowah3 hr
Jan 6, 9:36 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Jan 6, 9:36 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 days
Jan 6, 9:51 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker4 days
Jan 6, 9:56 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo9 days
Jan 6, 11:04 AM CSTFlash Flood WarningBMXBlount, Cherokee, Etowah4 hr
Jan 6, 11:12 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more10 hr
Jan 6, 11:58 AM CSTAreal Flood AdvisoryBMXFayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more4 hr
Jan 6, 1:06 PM CSTFlash Flood WarningBMXFayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more4 hr
Jan 6, 1:37 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa4 days
Jan 6, 1:59 PM CSTTornado WarningBMXJefferson, Walker31 min
Jan 6, 2:52 PM CSTTornado WarningBMXBlount, Etowah23 min
Jan 6, 3:09 PM CSTFlash Flood WarningBMXBlount, Etowah, St. Clair4 hr
Jan 6, 3:14 PM CSTTornado WarningBMXCherokee, Etowah31 min
Jan 6, 3:40 PM CSTFlash Flood WarningBMXCherokee4 hr
Jan 6, 3:45 PM CSTAreal Flood AdvisoryBMXBibb, Shelby3 hr
Jan 6, 3:53 PM CSTTornado WarningBMXCherokee16 min
Jan 6, 5:09 PM CSTFlash Flood WarningBMXFayette, Jefferson, Lamar, Marion, Pickens, Tuscaloosa and 2 more3 hr
Jan 6, 5:27 PM CSTTornado WarningBMXCalhoun, Clay, Cleburne33 min
Jan 6, 5:49 PM CSTTornado WarningBMXClay26 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.